MAUDE Adverse Event Report: DEPUY SPINE INC T HANDLE INSERTER INNER SHAFT; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

DEPUY SPINE INC T HANDLE INSERTER INNER SHAFT; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number PET30102T
Medical Device Problem Codes Device-Device Incompatibility (2919); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2023, during postop inspection, it was noted that the inner threads on the conduit pluf inserter and inner shaft were damaged to the point of not functioning.Also, the plastic tip of the mallet was broken off, leaving the threads behind.There were no patient consequences reported.This report involves one conduit straight tlif / plif transforaminal / posterior lumbar interbody implant inserter inner shaft.This is report 2 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d1: conduit straight tlif / plif transforaminal / posterior lumbar interbody implant inserter inner shaft.D9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.H3, h4, h6: the product was not returned to depuy synthes, however photos were provided for review.The photo investigation did not reveal the reported stripped condition for t handle inserter inner shaft, however shaft shows the signs of usage.Review of provided photos only shows the product information and did not reveal the reported condition and cause of issue remains undetermined.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was unconfirmed as the observed condition of the t handle inserter inner shaft would not contribute to the complained device issue.Based on the investigation findings, potential cause not established and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): a review of the receiving inspection (ri) for t handle inserter was conducted identifying that lot number nn185632 was released in two batches: batch 1: lot qty of (b)(4) were released on 05 aug 2022 with no discrepancies.Batch 2: lot qty of (b)(4) were released on 07 dec 2022 with no discrepancies.Supplier: (b)(4).As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the threads of the shaft near the proximal end were stripped.The device interaction allegation can attribute to the stripped condition.A functional test was performed, both devices pet30102t & pet30101t cannot be assembled correctly.The complaint condition was able to be replicated.A dimensional inspection was not performed as it is not applicable to the complaint condition.The observed condition was consistent as an end of life indicator for the device the overall complaint was confirmed as the observed condition of the t handle inserter inner shaft would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Drawing/specifications reviewed current and manufactured revisions were reviewed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
T HANDLE INSERTER INNER SHAFT
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key18503161
Report Number1526439-2024-00618
Device Sequence Number7863990
Product Code MAX
UDI-Device Identifier10705034558073
UDI-Public(01)10705034558073
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K210728
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPET30102T
Device Lot NumberNN185632
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/21/2023
Supplement Date Received by Manufacturer02/08/2024
Initial Report FDA Received Date01/12/2024
Supplement Report FDA Received Date02/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/05/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HAMMER; T HANDLE INSERTER
Patient SexUnknown